Take Diabetes Drugs After 3 Weeks Of Delivery?

Illustration of Take Diabetes Drugs After 3 Weeks Of Delivery?
Illustration: Take Diabetes Drugs After 3 Weeks Of Delivery? hsc.ghs.org

I just gave birth 3 weeks ago, can I take metformin medicine? because before I got pregnant I had diabetes

1 Answer:

Good evening, thanks for asking at HealthReplies.com. Metformin is an anti-diabetic drug that works with the aim of lowering blood sugar levels in people with type 2 diabetes. This drug can be taken alone, together with other drugs, or with insulin.


Regarding your question, basically, whether or not a drug is allowed to be given to certain people depends on whether there are indications and or contraindications to the use of certain drugs in someone. Among the contraindications (prohibition) of metformin administration are those who:

Have certain kidney disorders
Have certain heart problems
Allergy to the content of metformin


Apart from these three points, there are several other contraindications such as low blood sugar levels, infection, diarrhea, lack of fluids or dehydration and so on. However, there are no contraindications for mothers who have recently given birth. In fact, some studies show there is no harm in consuming metformin for pregnant women, so you probably shouldn't stop taking metformin while pregnant, unless your obstetrician says so.


So to avoid misunderstanding, regardless of whether you have previously routinely taken metformin, or have never previously taken metformin, our advice is to continue to consult your medication with your internal medicine specialist because it may be necessary to adjust your dose or re-check after your pregnancy ends.


Meanwhile, maintain your blood sugar levels by avoiding consumption of sweet, packaged or instant foods or drinks, maintaining ideal body weight, exercising regularly, drinking lots of water, getting enough rest and avoiding stress and cigarette smoke. We wish you and your family good health.


That's all, hope it helps.


dr. Amadeo D. Basfiansa

: by

Related Question

Frequent Causes Of Flu And Sneezing Accompanied By Migraines And Fever?

Frequent Causes Of Flu And Sneezing Accompanied By Migraines And Fever?

(7 months ago)

Night. I am Melly, 23 years old. I want to ask, I have almost 3 months of flu and sneezing, sometimes I follow migraines, have fever, and sometimes there are certain parts of my fa... Read more

The Cause Of White Patches On The Face That Feels Itchy After Using Beauty Products?

The Cause Of White Patches On The Face That Feels Itchy After Using Beauty Products?

(1 year ago)

Assalammualaikum .. Good morning, I want to ask you a few weeks ago I tried to use a soapy face to make my heart cleaner but only 3 uses I felt itchy cheeks on my cheek finally app... Read more

Spit Up After Taking Medicine?

Spit Up After Taking Medicine?

(10 months ago)

I have a new child 3 weeks old. You have a fever, every time you are given a 0.1 mg sanmol drop, a few hours later you feel like you are smothering. What does that indicate. Matche... Read more

Leave a Reply

Your email address will not be published. Required fields are marked *